Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 7, 2015, 7:29 AM CDT for Jackson County, Wisconsin. It took effect at Sep 7, 2015, 10:33 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2015, 7:29 AM CDT (12:29 UTC)
- In effect from
- Sep 7, 2015, 10:33 AM CDT
- Expired
- Sep 8, 2015, 9:34 PM CDT
- In force
- 35 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
496 WGUS43 KARX 071229 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 729 AM CDT MON SEP 7 2015 ...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE BLACK RIVER AT BLACK RIVER FALLS... .DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN FELL NORTH OF NEILLSVILLE WISCONSIN OVERNIGHT. SOME OF THE WATER FROM THIS RAINFALL WILL MAKE ITS WAY INTO THE BLACK RIVER AND CAUSE MINOR FLOODING IN BLACK RIVER FALLS BY LATE THIS MORNING. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-080029- /O.NEW.KARX.FL.W.0006.150907T1632Z-150909T0234Z/ /BRFW3.1.ER.150907T1632Z.150907T1800Z.150908T0834Z.NO/ 729 AM CDT MON SEP 7 2015 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Black River At Black River Falls. * from this morning to Tuesday evening. * At 6:15 AM Monday the stage was 39.7 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 49.0 feet by today. The river will fall below flood stage by Tuesday morning. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075 $$
3 follow-up statements
128 WGUS83 KARX 071536 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1036 AM CDT MON SEP 7 2015 ...MINOR FLOODING OCCURRING ON THE BLACK RIVER AT BLACK RIVER FALLS... ON SUNDAY NIGHT...3 TO 7 INCHES OF RAIN FELL NORTH OF NEILLSVILLE WI. SOME OF THIS WATER FROM THIS RAINFALL IS CURRENTLY WORKING ITS WAY DOWN THE BLACK RIVER AND MINOR FLOODING IS NOW OCCURRING AT BLACK RIVER FLOODING. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-080636- /O.EXT.KARX.FL.W.0006.150907T1533Z-150909T0234Z/ /BRFW3.1.ER.150907T1412Z.150907T1800Z.150908T0834Z.NO/ 1036 AM CDT MON SEP 7 2015 The Flood Warning continues for The Black River At Black River Falls. * until Tuesday evening...Or until the warning is cancelled. * At 9:15 AM Monday the stage was 47.1 feet. * Flood stage is 47.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 49.0 feet by today. The river will fall below flood stage Tuesday morning. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075 $$
789 WGUS83 KARX 080042 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 742 PM CDT MON SEP 7 2015 ...Minor flooding occurring on the Black River at Black River Falls... Heavy rain falling on the upper reaches of the Black River basin is working its way downstream and causing minor flooding at Black River Falls. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-081542- /O.EXT.KARX.FL.W.0006.000000T0000Z-150909T0500Z/ /BRFW3.1.ER.150907T1412Z.150907T2200Z.150908T1100Z.NO/ 742 PM CDT MON SEP 7 2015 The Flood Warning continues for The Black River At Black River Falls. * until late Tuesday night...Or until the warning is cancelled. * At 6:15 PM Monday the stage was 49.8 feet. * Flood stage is 47.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Tuesday morning. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075 $$
067 WGUS83 KARX 080904 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 404 AM CDT TUE SEP 8 2015 .Water levels were falling for along the Black River in the Black River Falls area. Therefore the warning has been canceled. River forecasts take into account both observed and forecast precipitation. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-080934- /O.CAN.KARX.FL.W.0006.000000T0000Z-150909T0500Z/ /BRFW3.1.ER.150907T1412Z.150907T2200Z.150908T0517Z.NO/ 404 AM CDT TUE SEP 8 2015 The Flood Warning is cancelled for The Black River At Black River Falls. * At 2:15 AM Tuesday the stage was 46.3 feet. * Flood stage is 47.0 feet. * Fell below flood stage shortly after midnight. * Forecast...The river will continue to fall today, but additional rainfall today may cause water levels to rise again. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 7, 6:27 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 7, 6:27 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 627 AM CDT MON SEP 7 2015 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 250 AM CDT MON SEP 7 2015 COLD FRONT AND ASSOCIATED CONVECTION TRAVERSING THE REGION AT THE MOMENT. INITIAL CONCERN WILL BE HOW TO HANDLE POPS AS IT DEPARTS TO THE SOUTH AND EAST. BUT THE FRONT IS EXPECTED TO HANG UP JUST TO THE SOUTH OF THE FORECAST AREA...AND ADDITIONAL CONVECTION IS ANTICIPATED TO DEVELOP ALONG IT AND PERHAPS IMPACT THE AREA AGAIN TONIGHT INTO TUESDAY. HEAVY RAINFALL RESULTED IN A NARROW BAND OF FLOODING ISSUES ACROSS BUFFALO/TREMPEALEAU/JACKSON/CLARK COUNTIES. HEADLINES CONTINUE THERE UNTIL SHORTLY AFTER SUNRISE. THERE CONTINUES TO BE VERY COPIOUS AMOUNTS OF AVAILABLE MOISTURE FEEDING INTO THE BOUNDARY... WITH PW NEAR 2+ INCHES AND WARM CLOUD DEPTH AROUND 4KFT RESULTING IN EFFICIENT RAIN PRODUCTION. FLOOD WATCHES POSTED JUST TO THE SOUTH IN THE HEART OF THIS ENVIRONMENT. WITH THE BULK OF THE HEAVIEST RAIN RISK THUS SITUATED THERE...AND GIVEN THE FACT THAT OUR SOUTHERN FORECAST AREA REMAINS ON THE DRY SIDE FOR THE MOST PART... DO NOT FEEL A WATCH IS NEEDED THIS FAR NORTH. BUT WILL BEAR WATCHING DEPENDING ON FRONTAL POSITION AND TRENDS. THERE WILL BE AMPLE INSTABILITY AGAIN AVAILABLE FOR DEVELOPMENT...AND A TRIGGER IN A WEAK SHORT WAVE AND ASSISTANCE FROM THE RIGHT ENTRANCE REGION OF THE JET STREAK ZIPPING THROUGH THE UPPER MIDWEST. GFS/ECMWF IN REASONABLE AGREEMENT IN KEEPING THE BULK OF THE RAIN AREA OVER IA/IL. BUT NAM MUCH FURTHER NORTH. THIS IS A CHANGE FROM PREVIOUS RUNS WHERE THE GFS WAS FURTHER NORTH AND NAM SIDED WITH THE ECMWF. TEMPERATURES WILL BE A BIT COOLER THAN THE PAST SEVERAL DAYS...BUT THE DEEPER COOL AIR WILL WAIT UNTIL LATER IN THE WEEK. .LONG TERM...(TUESDAY NIGHT THROUGH NEXT SUNDAY) ISSUED AT 250 AM CDT MON SEP 7 2015 THE CLOSED CIRCULATION AND LONG WAVE TROUGH SHIFTS EAST THROUGH SOUTHERN CANADA BY MID WEEK...WITH SURFACE HIGH PRESSURE BUILDING INTO THE AREA FOR WEDNESDAY. BRIEF PERIOD OF ZONAL FLOW ALOFT... BUT ANOTHER SHORT WAVE DROPS INTO THE BACK SIDE OF THE TROUGH BY THURSDAY...AMPLIFYING THE UPPER PATTERN AND SENDING A PUSH OF COLD AIR INTO THE REGION. THE COLD FRONT INVADES ON THURSDAY...WITH AN ASSOCIATED RISK OF SHOWERS AND A FEW THUNDERSTORMS. THERE ARE SOME MODEL DIFFERENCES WITH TIMING AND STRENGTH IN HOW THIS EVOLVES. CHANCE POPS LOOK GOOD AT THIS POINT. SIGNIFICANT POOL OF COOLER AIR LOOKS POISED TO ARRIVE...AND TEMPERATURES MAY BECOME MORE OF A FOCUS LATE IN THE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 627 AM CDT MON SEP 7 2015 THE EXPECTED COLD FRONT WAS NEAR A KEAU-KLSE-KCCY LINE AS OF 11Z... MAKING STEADY PROGRESS SOUTHEAST ACROSS THE AREA. HOWEVER...AN AREA OF MVFR/IFR CLOUDS HAS DEVELOPED IN THE COOLER AIR BEHIND THE FRONT. BACK EDGE OF THESE CLOUDS MOVING VERY SLOWLY SOUTHEAST...WITH THE MVFR/IFR CIGS LOOKING TO IMPACT THE TAF SITES THRU AT LEAST MID MORNING. WITH DRYING ALOFT AND SOME DIURNAL WARMING/MIXING...EXPECT THESE CLOUDS TO BREAK UP/BECOME SCT BY LATE MORNING...WITH GENERALLY GOOD VFR EXPECTED THRU THE AFTERNOON AND MUCH OF THE EVENING HOURS. NEXT WAVE THRU THE FLOW SENDS AN AREA OF LOW PRESSURE NORTHEAST ACROSS IA TONIGHT...LIFTING THE FRONT BACK TO THE NORTH. ANOTHER ROUND OF SHRA/TSRA EXPECTED TO SPREAD INTO/ACROSS THE AREA LATE IN THE EVENING AND ESPECIALLY DURING THE OVERNIGHT HOURS. DETAILS OF TIMING OF TSRA AFTER ROUGHLY 06Z FAR FROM CERTAIN ON TIMING AND DURATION OF ANY TSRA AT THE TAF SITES. THUS ONLY INCLUDED MVFR CIG/VSBY WITH SHRA/BR LATE IN THE TAF PERIOD FOR NOW. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM....MW AVIATION.....RRS
Hazardous weather outlook, Sep 7, 5:20 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 520 AM CDT MON SEP 7 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081030- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 520 AM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN TODAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO SPREAD ACROSS THE AREA TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 90. THE MAIN THREAT FROM ANY OF THESE STORMS IS HEAVY RAINFALL...MAINLY ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS LOCATIONS MAINLY EAST AND SOUTH OF LA CROSSE ON TUESDAY. THE MAIN THREATS FROM ANY OF THESE STORMS WOULD BE LOCALLY HEAVY RAINS AND LIGHTNING. THUNDERSTORM CHANCES RETURN WEDNESDAY NIGHT INTO THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RAINFALL REPORTS WOULD BE APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/MW
In the hours before
Local storm report, Sep 7, 6:31 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
631 AM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLOOD OSSEO 44.58N 91.22W
09/07/2015 TREMPEALEAU WI 911 CALL CENTER
SANDBAGGING OCCURING ALONG NORTH FORK OF BUFFALO RIVER AT
OSSEO. WATER STILL RISING ALONG CTY RD NN NORTH OF TOWN.
&&
RODSLocal storm report, Sep 7, 7:14 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 5 E LOYAL 44.74N 90.39W
09/07/2015 M4.75 INCH CLARK WI TRAINED SPOTTER
&&
BOYNELocal storm report, Sep 7, 7:17 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HEAVY RAIN OSAGE 43.28N 92.81W
09/07/2015 E1.30 INCH MITCHELL IA EMERGENCY MNGR
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:53 PM CDT | Areal Flood Advisory | ARX | Clark | 4 hr |
| Sep 6, 9:03 PM CDT | Special Weather Statement | ARX | Pepin | 57 min |
| Sep 6, 9:28 PM CDT | Areal Flood Advisory | ARX | Buffalo, Trempealeau | 4 hr |
| Sep 6, 9:45 PM CDT | Special Weather Statement | ARX | Clark | 45 min |
| Sep 6, 10:06 PM CDT | Flash Flood Warning | ARX | Clark, Jackson | 4 hr |
| Sep 7, 12:50 AM CDT | Areal Flood Advisory | ARX | Buffalo, Trempealeau | 6 hr |
| Sep 7, 1:47 AM CDT | Areal Flood Warning | ARX | Clark, Jackson | 9 hr |
| Sep 7, 6:46 AM CDT | Areal Flood Advisory | ARX | Trempealeau | 3 hr |
| Sep 7, 9:51 AM CDT | Areal Flood Advisory | ARX | Trempealeau | 4 hr |
| Sep 7, 1:05 PM CDT | Flash Flood Warning | ARX | Trempealeau | 6 hr |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.